Alert archive / Kentucky / Wind Advisories in 2014
Wind Advisory 6, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Nov 23, 2014, 2:57 PM EST for 33 counties in Kentucky. It took effect at Nov 24, 2014, 4:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2014, 2:57 PM EST (19:57 UTC)
- In effect from
- Nov 24, 2014, 4:00 AM EST
- Expired
- Nov 24, 2014, 6:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WWUS73 KJKL 231957 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 257 PM EST SUN NOV 23 2014 ...STRONG WINDS ARE EXPECTED ALONG AND NEAR COLD FRONT... ..COLD FRONT WILL APPROACH EASTERN KENTUCKY TOMORROW MORNING AND MOVE ACROSS THE REGION THROUGH THE DAY MONDAY. AHEAD OF THE FRONT EXPECT SOUTH TO SOUTHWEST WINDS TO INCREASE TO 15 TO 30 MPH TOMORROW MORNING AND CONTINUE THROUGH THE DAY MONDAY. HIGHEST WIND GUSTS WILL GENERALLY RANGE FROM 35 TO 45 MPH THROUGH THE DAY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-240400- /O.NEW.KJKL.WI.Y.0006.141124T1200Z-141125T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 257 PM EST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST MONDAY. TIMING...WINDS WILL INCREASE FROM EARLY MONDAY MORNING THROUGH MONDAY AFTERNOON. WINDS...WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST FROM 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DJ
6 follow-up statements
283 WWUS73 KJKL 232307 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 607 PM EST SUN NOV 23 2014 ...STRONG WINDS ALONG THE VIRGINIA BORDER THIS EVENING... ...STRONG WINDS ARE EXPECTED ALONG AND NEAR COLD FRONT... .A STRONG PRESSURE GRADIENT AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL BRING STRONG WIND GUSTS THIS EVENING ALONG THE VIRGINIA BORDER. THEN...A COLD FRONT WILL APPROACH EASTERN KENTUCKY TOMORROW MORNING AND MOVE ACROSS THE REGION THROUGH THE DAY MONDAY. AHEAD OF THE FRONT EXPECT SOUTH TO SOUTHWEST WINDS TO INCREASE TO 15 TO 30 MPH TOMORROW MORNING AND CONTINUE THROUGH THE DAY MONDAY. HIGHEST WIND GUSTS WILL GENERALLY RANGE FROM 35 TO 45 MPH THROUGH THE DAY. KYZ088-118-120-240715- /O.NEW.KJKL.WI.Y.0007.141123T2307Z-141124T0400Z/ /O.EXT.KJKL.WI.Y.0006.141124T0900Z-141125T0000Z/ HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE 607 PM EST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 7 PM EST MONDAY. * TIMING...WINDS WILL BE STRONG AND GUSTY THIS EVENING...BEFORE DECREASING OVERNIGHT. THEY WILL AGAIN INCREASE FROM EARLY MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...WINDS WILL BE OUT OF THE SOUTHEAST THIS EVENING AT 10 TO 20 MPH BELOW 2000 FEET AND 20 TO 30 MPH AT 2000 FEET ELEVATION AND ABOVE THIS EVENING. GUSTS AS HIGH AS 40 TO 55 MPH WILL OCCUR THIS EVENING...ESPECIALLY ABOVE 2000 FEET AND IMMEDIATELY DOWNWIND FROM PORTIONS OF PINE AND BLACK MOUNTAINS. WINDS WILL SHIFT TO SOUTH TO SOUTHWEST ON MONDAY AT 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 50 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119- 240715- /O.EXT.KJKL.WI.Y.0006.141124T0900Z-141125T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...INEZ 607 PM EST SUN NOV 23 2014 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM EST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 7 PM EST MONDAY. * TIMING...WINDS WILL INCREASE FROM EARLY MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST FROM 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DJ/JP
660 WWUS73 KJKL 240355 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1055 PM EST SUN NOV 23 2014 ...WINDS DECREASING AND BECOMING SOUTH WESTERLY ALONG THE VIRGINIA BORDER TONIGHT... ...STRONG WINDS ARE EXPECTED ALONG AND NEAR COLD FRONT ON MONDAY... .A STRONG PRESSURE GRADIENT AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL BRING STRONG WIND GUSTS THIS EVENING ALONG THE VIRGINIA BORDER. THEN...A COLD FRONT WILL APPROACH EASTERN KENTUCKY TOMORROW MORNING AND MOVE ACROSS THE REGION THROUGH THE DAY MONDAY. AHEAD OF THE FRONT EXPECT SOUTH TO SOUTHWEST WINDS TO INCREASE TO 15 TO 30 MPH TOMORROW MORNING AND CONTINUE THROUGH THE DAY MONDAY. HIGHEST WIND GUSTS WILL GENERALLY RANGE FROM 35 TO 45 MPH THROUGH THE DAY. KYZ088-118-120-241200- /O.EXP.KJKL.WI.Y.0007.000000T0000Z-141124T0400Z/ /O.CON.KJKL.WI.Y.0006.141124T0900Z-141125T0000Z/ HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE 1055 PM EST SUN NOV 23 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY... ...WIND ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY. * TIMING...AFTER BRIEFLY SLACKENING OVERNIGHT...WINDS WILL INCREASE TOWARD DAWN ON MONDAY AND REMAIN GUSTY THROUGH EARLY ON MONDAY EVENING. * WINDS...WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST FROM 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119- 241200- /O.CON.KJKL.WI.Y.0006.141124T0900Z-141125T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...INEZ 1055 PM EST SUN NOV 23 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY. * TIMING...WINDS WILL INCREASE TOWARD DAWN ON MORNING AND REMAIN GUSTY THROUGH EARLY ON MONDAY EVENING. * WINDS...WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST FROM 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DJ/JP/SHALLENBERGER
031 WWUS73 KJKL 241020 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 520 AM EST MON NOV 24 2014 ...STRONG WINDS EXPECTED TODAY... .A COLD FRONT WILL CROSS EASTERN KENTUCKY TODAY...PRODUCING STRONG...GUSTY WINDS. SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH WIND GUSTS REACHING 35 TO 45 MPH. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241800- /O.CON.KJKL.WI.Y.0006.000000T0000Z-141125T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 520 AM EST MON NOV 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS WILL INCREASE THROUGH THE MORNING AND REMAIN GUSTY THROUGH EARLY THIS EVENING. * SOUTH TO SOUTHWEST WINDS FROM 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH ARE EXPECTED. * THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAS
635 WWUS73 KJKL 241815 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 115 PM EST MON NOV 24 2014 ...STRONG WINDS CONTINUE THIS AFTERNOON... .A WELL DEFINED COLD FRONT IS WILL CROSSING EASTERN KENTUCKY THIS AFTERNOON...PRODUCING STRONG...GUSTY WINDS. SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH FREQUENT WIND GUSTS REACHING 35 TO 45 MPH. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250000- /O.CON.KJKL.WI.Y.0006.000000T0000Z-141125T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 115 PM EST MON NOV 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS WILL REMAIN GUSTY THIS AFTERNOON THROUGH EARLY EVENING. * SOUTH TO SOUTHWEST WINDS FROM 15 TO 30 MPH WITH FREQUENT GUSTS BETWEEN 35 AND 45 MPH EXPECTED. ISOLATED GUSTS OVER 50 MPH WILL BE POSSIBLE DURING THE AFTERNOON. * THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAS/GREIF
027 WWUS73 KJKL 241819 CCA NPWJKL URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 118 PM EST MON NOV 24 2014 ...STRONG WINDS CONTINUE THIS AFTERNOON... .A WELL DEFINED COLD FRONT IS CROSSING EASTERN KENTUCKY THIS AFTERNOON...PRODUCING STRONG...GUSTY WINDS. SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH FREQUENT WIND GUSTS REACHING 35 TO 45 MPH. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250000- /O.CON.KJKL.WI.Y.0006.000000T0000Z-141125T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 118 PM EST MON NOV 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS WILL REMAIN GUSTY THIS AFTERNOON THROUGH EARLY EVENING. * SOUTH TO SOUTHWEST WINDS FROM 15 TO 30 MPH WITH FREQUENT GUSTS BETWEEN 35 AND 45 MPH EXPECTED. ISOLATED GUSTS OVER 50 MPH WILL BE POSSIBLE DURING THE AFTERNOON. * THESE WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAS/GREIF
759 WWUS73 KJKL 242300 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 600 PM EST MON NOV 24 2014 ...THE WIND ADVISORY HAS BEEN CANCELLED... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250000- /O.CAN.KJKL.WI.Y.0006.000000T0000Z-141125T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 600 PM EST MON NOV 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE AREA AS THE STRONG COLD FRONT TRACKS OFF TO THE EAST. A FEW LOCATIONS WILL STILL SEE SOME 20 TO 30 MPH GUSTS THIS EVENING BEFORE WINDS OVER THE ENTIRE AREA DROP BELOW 20 MPH TONIGHT. $$ GREIF/SHALLENBERGER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 23, 2:55 PM EST, 2 minutes earlier.
Area forecast discussion, Nov 23, 2:55 PM EST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 255 PM EST SUN NOV 23 2014 .UPDATE... ISSUED AT 1247 PM EST SUN NOV 23 2014 WSR-88D RADAR CONTINUES TO INDICATE BANDS OF RAIN SHOWERS STREAMING NORTH ACROSS THE CWA THIS AFTERNOON. HEAVIEST BAND THIS HOUR IS ACROSS THE SOUTHERN PORTIONS OF THE CWA. FRESHENED GRIDS UP WITH LATEST OBS AND SURFACE DATA. UPDATE ISSUED AT 955 AM EST SUN NOV 23 2014 WSR-88D IS INDICATING A LIGHT BAND SHOWERS WITH LEADING EDGE GENERALLY FROM STANTON TO FLEMING MOVING NE. GIVEN THAT AND A FEW OBS ACROSS THE SOUTHERN PORTIONS OF THE CWA COMING IN WITH LIGHT RAIN DID OPT TO GO AHEAD AND EXTEND SLIGHT POPS NORTH. OTHERWISE FRESHENED UP OTHER ELEMENTS BASED OFF CURRENT OBS DATABASE. UPDATE ISSUED AT 733 AM EST SUN NOV 23 2014 THE FORECAST IS ON TRACK. MAINLY FRESHENED UP THE HOURLY TEMPERATURES AND DEW POINTS TO ACCOUNT FOR THE LATEST TRENDS IN OBSERVATIONS. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 335 AM EST SUN NOV 23 2014 SURFACE HIGH PRESSURE IS CURRENTLY POSITIONED ACROSS THE WESTERN ATLANTIC...WITH DEEP LOW PRESSURE CENTERED ACROSS SOUTHEASTERN SASKATCHEWAN AND ANOTHER LOW LOCATED NEAR THE OKLAHOMA PANHANDLE. ALOFT...A SHORT WAVE TROUGH IS ROLLING ACROSS SOUTHEAST TEXAS...WHILE NORTHERN STREAM TROUGHING IS MOVING THROUGH THE ROCKIES AND INTO THE PLAINS. RETURN FLOW AROUND THE WESTERN ATLANTIC HIGH HAS ALLOWED FOR MILDER CONDITIONS ACROSS EASTERN KENTUCKY OVER THE PAST 24 HOURS. CURRENT TEMPERATURES RANGE FROM THE LOWER 50S IN THE BROADER VALLEYS OUT WEST AS WELL AS RIDGETOPS...WHILE SOME SHELTERED VALLEYS REMAIN DECOUPLED IN THE LOWER TO MIDDLE 30S. PLENTY OF MID AND HIGH LEVEL CLOUDS ARE STREAMING IN OVERHEAD WITH THE DEEP SOUTHWEST FLOW IN PLACE THROUGH THE COLUMN. THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM...WITH THE GULF COAST SHORT WAVE MOVING EAST AND THEN SWINGING MORE NORTHEAST INTO THE TENNESSEE VALLEY BY THIS EVENING. MEANWHILE...THE NORTHERN STREAM TROUGH WILL AMPLIFY ACROSS THE PLAINS...EVENTUALLY BECOMING A FULL LATITUDE TROUGH ACROSS THE CENTRAL CONUS BY MONDAY. SURFACE LOW PRESSURE WILL CONGLOMERATE ACROSS THE SOUTHERN PLAINS...BEFORE DEEPENING RAPIDLY AND LIFTING NORTHEAST...REACHING THE GREAT LAKES BY MONDAY. THE ASSOCIATED WARM FRONT WITH THIS SYSTEM AS WELL AS AID FROM THE DAMPENING MID-LEVEL VORT COMING OUT OF THE GULF REGION WILL ALLOW FOR WIDESPREAD SHOWERS ACROSS EASTERN KENTUCKY THIS AFTERNOON. THE GFS REMAINS THE MOST PROGRESSIVE WITH THIS SWATH OF RAINFALL...EXITING IT QUICKLY TO THE NORTHEAST BY EARLY THIS EVENING. AM MORE INCLINED TO SIDE WITH THE SREF...WHICH HAS TRENDED SLOWER IN RECENT RUNS. HAVE THEREFORE HUNG ONTO POPS LONGER INTO THIS EVENING...BEFORE A WARM SECTOR LULL IN THE PRECIPITATION IS EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING. THE SURFACE COLD FRONT WILL THEN PASS THROUGH IN THE AFTERNOON...HOWEVER MOISTURE LOOKS MORE LIMITED AND THE FRONT WILL BE SHEARING OUT TO THE NORTHEAST. AS SUCH...HAVE MAINTAINED MAINLY CHANCE POPS...WITH HIGHER PROBABILITIES IN THE WEST AND LOWER ONES IN THE EAST. THE BIGGER IMPACT WITH THIS SYSTEM WILL BE THE POTENTIAL FOR STRONG WIND GUSTS...AS MULTIPLE LOW LEVEL JETS RAMP UP ACROSS THE REGION BETWEEN NOW AND MONDAY. THE BEST CHANCE FOR SEEING STRONG WIND GUSTS LOOKS TO BE DURING THE DAY ON MONDAY AS THE COLD FRONT MOVES THROUGH THE AREA. WIND GUSTS IN THE 35 TO 45 MPH LOOK ACHIEVABLE GIVEN THE STRONG WIND FIELDS AND THE LIKELIHOOD OF ISENTROPIC DOWNGLIDE BEHIND THE FRONT. AS SUCH WILL HIGHLIGHT THIS POTENTIAL IN AN SPS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 255 PM EST SUN NOV 23 2014 THE MODELS REMAIN IN A STATE OF DISARRAY ALOFT THROUGH THE MIDDLE PORTION OF THE FORECAST FOR THIS PART OF THE COUNTRY. HOWEVER THE GFS AND ECMWF SEEMS TO HAVE CONVERGED ON A SIMILAR SOLUTION WITH THE NEXT TROUGH EVEN AS THEY FLIPPED THEIR SCENARIOS FROM YESTERDAY AFTERNOON. THEY ALL SWEEP A STRONG...FULL LATITUDE TROUGH THROUGH THE DEEP SOUTH TUESDAY THROUGH WEDNESDAY WITH FAIRLY GOOD AGREEMENT ABOUND. THE NEXT BATCH OF ENERGY RUNNING DOWN THE BACKSIDE OF THIS TROUGH IS THE FEATURE THAT REMAINS IN QUESTION. THIS IS PROGGED TO ARRIVE IN THE LOWER OHIO VALLEY LATER WEDNESDAY TAKING THE CORE OF ITS ENERGY THROUGH KENTUCKY...NOW QUICKEST IN THE NEWLY AMPLIFIED GFS VERSION WHEN COMPARED TO THE ECMWF. THE GEM DOES LITTLE TO SETTLE THIS DISPUTE BY HAVING A MILDER AND SHALLOWER ITERATION OF THIS TRAILING TROUGH. GIVEN THE SLOWLY GELLING SOLUTION HERE FOR MIDWEEK WILL CONTINUE TO FAVOR A GENERAL MODEL BLEND. THE FOLLOW ALONG TROUGH WILL THEN EASE EAST-NORTHEAST OUT OF THE AREA LATER THURSDAY NIGHT LEAVING FAIRLY FAST NORTHWEST FLOW BEHIND ABOVE THE OHIO VALLEY. THIS FLOW WILL GRADUALLY BECOME MORE ZONAL THROUGH THE REGION OVER THE WEEKEND WITH THE BULK OF THE ENERGY DURING THIS TIME STAYING TO THE NORTH...CLOSER TO THE GREAT LAKES. ALSO HERE...WILL FAVOR A MODEL CONSENSUS FOR WEATHER DETAILS. SENSIBLE WEATHER WILL FEATURE HIGH PRESSURE DRYING OUT THE AREA ON TUESDAY IN THE WAKE OF MONDAY/S FRONT AND EAST KENTUCKY BEING TOO FAR SOUTH TO BE AFFECTED BY THE QUEBEC SFC LOW/S WRAP AROUND. HOWEVER...A DEVELOPING STORM WILL START TO LIFT NORTH ALONG THE GEORGIA AND SOUTH CAROLINA COAST WITH A LARGE PCPN SHIELD LATER THAT NIGHT AND INTO WEDNESDAY MORNING. THERE APPEARS TO BE A MODEL TREND TO PULL THIS SHIELD FURTHER WEST INTO THE HIGHER TERRAIN OF EASTERN KENTUCKY WHERE SOME SNOW WILL BE POSSIBLE ON THE RIDGES WHILE THE VALLEYS LIKELY ONLY SEE SOME LIGHT RAIN. AS THE LOW PASSES LATER THAT EVENING...A COLD FRONT ASSOCIATED WITH THE MID LEVEL TROUGH SWINGS THROUGH EASTERN KENTUCKY WITH ADDITIONAL SNOW OR RAIN CHANCES INTO EARLY THURSDAY MORNING ACROSS AT LEAST THE NORTHERN TIER OF THE CWA. UPSLOPE FLOW MAY LINGER SNOW SHOWERS INTO DAY THURSDAY FOR THE HIGHER TERRAIN COUNTIES IN THE FAR EAST. COLDER AIR THEN WILL LIKELY SPREAD BRIEFLY INTO EASTERN KENTUCKY THAT NIGHT...THOUGH IT WILL RETREAT JUST AS QUICKLY DURING THE DAY FRIDAY WHEN HIGH PRESSURE SHIFTS EAST AND RETURN FLOW SENDS MOIST AND WARMER AIR INTO THE SOUTHERN OHIO VALLEY. THIS COULD BE ACTIVATED BY THE NEARBY FRONT LATER SATURDAY AND INTO THE NIGHT FOR SOME SMALL RAIN CHANCES. SUNDAY WILL BE A LOW CONFIDENCE FORECAST...THOUGH...AS THE MODELS DISAGREE AS TO WHETHER THE FRONT WILL PLUNGE SOUTH THROUGH KENTUCKY...GFS...OR STAY NORTH...ECMWF. FOR NOW WILL HOLD TO THE CONSENSUS HERE AND GO WITH A MILD FORECAST...BUT WITH A SMALL CHANCE FOR RAIN SHOWERS. THE CR GRID LOAD PROVIDED A DECENT START THROUGH THE EXTENDED FORECAST WITH CHANGES MAINLY MADE TO BETTER REFLECT THE SNOW CHANCES ON WEDNESDAY AND THURSDAY IN THE HIGHER TERRAIN. AGAIN ONLY MADE SOME MINOR RIDGE AND VALLEY TEMPERATURE CHANGES FOR LOWS EACH NIGHT THROUGH THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1234 PM EST SUN NOV 23 2014 WARM FRONT WILL CONTINUE TO APPROACH THE REGION THIS AFTERNOON WITH RAIN SHOWERS AHEAD OF THIS. EXPECTING CEILINGS TO BE GENERALLY BETWEEN VFR/MFVR BETWEEN SHOWERS THAT ROLL THROUGH THE TAF SITES. OVERNIGHT MUCH OF THE SHOWER ACTIVITY IS EXPECTED TO COME TO A END THEN POSSIBLE SOME SHOWERS MAINLY ACROSS THE NORTHERN TAF SITES TOMORROW AS COLD FRONT MOVES THROUGH THE REGION. STRONG SSW WINDS ALOFT WILL BRING THE THREAT OF LOW LEVEL WIND SHEAR OVERNIGHT BETWEEN 06 AND 12Z. AT THE SURFACE...WINDS WILL VEER TO THE SOUTH AND INCREASE TO 10 TO 15 KTS...WITH SOME GUSTS IN THE 20 TO 25 KT RANGE TOWARDS DAWN MONDAY MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DJ SHORT TERM...GEOGERIAN LONG TERM...GREIF AVIATION...DJ
Hazardous weather outlook, Nov 23, 4:15 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 415 AM EST SUN NOV 23 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 415 AM EST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SUSTAINED SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED ON MONDAY. SNOW SHOWERS WILL BE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:07 PM EST | Wind Advisory | JKL | Harlan, Letcher, Pike | 5 hr |
Nearby
Wind Advisories in Kentucky, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.